Yesterday, I took 60mg of Adderall XR. 30mg at 7:30 am, and 30 mg at 1:30 pm. I haven't taken Adderall in quite a while, but thought i would be okay. There were no negative side effects throughout the whole day besides this extreme loss of appetite... Anyway the second pill wore off around 7-8 pm. Everything was going fine until I tried to go to sleep. before I laid down, I used the bathroom and realized my urine was completely clear. I didn't think anything of it, and thought maybe some food in the morning would be good for me, so I just laid down. not long after, I realized I was gradually developing some heart palpitations. No irregular heartbeat, just hard and fast beats. With the palpitation came this gradual pain directly in the center of my chest, right between my pecs. I noticed that when I put my arms up above my head while I was laying down (so that they weren't applying any pressure to my torso), the pain went away for the most part. This was a good sign; if changes in body position affect the intensity of your chest pain, it's most likely not a serious issue. I could still feel hints of the pain in my chest until around 5 am, at which point I subsequently fell asleep. What I'm wondering is if anyone can try to explain what was happening to me. I'm 18 and only around 135 pounds, so it could have had something to do with the amphetamine being too much for my body, but I'm wondering if maybe all the water I drank yesterday could have flushed the electrolytes from my body and caused my blood pressure to spike? My bpm at its peak last night was 150. It's below 100 again currently but it didn't lower for a long while after I consumed more electrolytes, so I'm not sure if this could have really been the cause. Anyway, I'm rambling... Help?
Hi z - I'm not a medical Dr., but I once was part of a diet group, spouting the necessity to drink 64 ozs.plus + water or more a day... wrong! My Dr. says that this can be dangerous... only drink when you are thirsty. I wiped out all of my electrolytes, as you said, and had to slowly build back up with gatorade, etc.. I had badly depleted my body of the needed materials to regulate heart, sleep, movement, metabolism, etc. And, I also was having some heart palps., but I also am ADHD and take Dexedrine. Our hearts, in particular, need the right amount of potassium/chloride for organ & cell conduction/transmission of nutrients & waste, and for proper beating... I was told by my Cardiologist.
I stay away from anything extended release, because I've had similar experience with not being able to control or know when the release of therapeutic meds would occur... wasn't consistent. Just my decision, mind you. But, that was a good lesson for me. I prefer the instant acting of anything. But, pls. be very careful with these stimulants... dose is carefully planned out by your Dr. with height/weight, etc. in mind... nothing to mess with. P.S. if you feel heart pain, please don't put your arms above your head. I was told that it was more taxing on heart, by it having to work harder to pump blood ... highly unlikely that you had any heart problems, but I'd go check, just the same, as any damage to heart would still be present. Our bodies are such finely tuned mechanisms... we don't want to mess with them! Good Luck and be careful!
Cetteferge-I'm not sure I agree with the water thing. Once you are thirsty, you are already well dehydrated but on the other hand there is a possibility of too much water in that it can wipe out your electrolytes. Most Americans get enough salt and other electrolytes in their diets to compensate but if you are dieting and watching salt intake or eating very little food then, yes, you can wipe out your electrolytes but it usually takes a LOT of water to do this. 64 oz a day is usually a good safe amount for a healthy adult eating a good well balanced diet. Most people walk around in a state of dehydration. The body works much better when well hydrated-it is the best way to remove toxins form the body. Some people feel hungry when they are actually just thirsty. Going over 64 oz a day is probably too much unless you are used to it-I know people who drink more than a gallon a day with no problems. A person should gradually increase their fluid intake until they are at 64oz a day so that they dont deplete their electrolytes but you do need to eat too otherwise you will deplete them. The Dr who said you dont need to drink is an idiot. He just didnt feel like going into depth and taking the time to educate you properly-believe me not everything that pops out of a Drs mouth is a gospel truth and they do say some idiotic things without thinking. They dont realize that not everyone has common sense.
Z-white1-you just overdid the amphetamines and it got your heart rate up way too high. 150bpm is really hard on your heart! That is why you were hurting and it is possible that your electrolytes were off too from drinking a lot of water and not eating anything. Potassium has a lot to do with the hearts electrical activity Too much or too little can be dangerous and drinking water can wipe out your potassium pretty quickly if you are not eating anything to help replace those electrolytes you are depleting. If your heart rate goes up above 120bpm while you are at rest you should seek medical help.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Feb 2010 • 2 answers
Posted 15 Jul 2010 • 1 answer
Posted 19 Nov 2010 • 1 answer
Posted 28 Apr 2012 • 1 answer
Posted 16 Feb 2018 • 0 answers